Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 29, 2014, 8:43 PM EDT for 7 counties in Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 8:43 PM EDT (00:43 UTC)
- Expired
- Apr 29, 2014, 9:10 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Franklin County, KY, Henry County, KY, Jefferson County, KY, Nelson County, KY, Shelby County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 81 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS53 KLMK 300043
SVRLMK
KYC005-073-103-111-179-211-215-300110-
/O.NEW.KLMK.SV.W.0035.140430T0043Z-140430T0110Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
EAST CENTRAL JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 910 PM EDT
* AT 839 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TAYLORSVILLE...AND MOVING NORTHEAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FRANKFORT...NEW CASTLE...VEACHLAND...WADDY...AVENSTOKE...CLAY
VILLAGE...CHESTNUT GROVE...PEYTONA...GRAEFENBURG...EVERGREEN...
MULBERRY...BRIDGEPORT...BROADVILLE MANOR...HATTON...BAGDAD...OLD
CHRISTIANBURG...BENSON...SMITHFIELD...CAPITAL CITY AIRPORT AND
CROPPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.
&&
LAT...LON 3856 8500 3851 8502 3852 8499 3849 8498
3846 8491 3838 8489 3833 8480 3820 8485
3810 8496 3802 8500 3789 8519 3805 8550
3812 8543 3809 8555 3830 8537 3832 8531
3836 8528 3839 8530 3860 8510
TIME...MOT...LOC 0043Z 217DEG 95KT 3817 8520
HAIL...0.75IN
WIND...60MPH
$$
LG3 follow-up statements
039
WWUS53 KLMK 300050
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EDT TUE APR 29 2014
KYC111-179-215-300059-
/O.CAN.KLMK.SV.W.0035.000000T0000Z-140430T0110Z/
JEFFERSON KY-NELSON KY-SPENCER KY-
850 PM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SPENCER...NORTHEASTERN NELSON
AND EASTERN JEFFERSON COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3856 8500 3851 8502 3852 8499 3847 8495
3846 8490 3844 8492 3838 8489 3833 8480
3826 8483 3798 8505 3802 8512 3804 8510
3814 8539 3819 8542 3826 8541 3830 8536
3832 8531 3838 8529 3860 8510
TIME...MOT...LOC 0049Z 226DEG 69KT 3816 8511
$$
KYC005-073-103-211-300110-
/O.CON.KLMK.SV.W.0035.000000T0000Z-140430T0110Z/
SHELBY KY-ANDERSON KY-FRANKLIN KY-HENRY KY-
850 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 910 PM EDT
FOR HENRY...WESTERN FRANKLIN...NORTHERN ANDERSON AND SHELBY
COUNTIES...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTHVILLE...MOVING
NORTHEAST AT 65 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SHELBYVILLE...
NEW CASTLE...
HATTON AND JACKSONVILLE...
OTTUSVILLE AND POLSGROVE...
SWALLOWFIELD AND ORVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3856 8500 3851 8502 3852 8499 3847 8495
3846 8490 3844 8492 3838 8489 3833 8480
3826 8483 3798 8505 3802 8512 3804 8510
3814 8539 3819 8542 3826 8541 3830 8536
3832 8531 3838 8529 3860 8510
TIME...MOT...LOC 0049Z 226DEG 56KT 3816 8511
WIND...HAIL 60MPH 0.75IN
$$
LG495
WWUS53 KLMK 300104
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT TUE APR 29 2014
KYC005-211-300114-
/O.CAN.KLMK.SV.W.0035.000000T0000Z-140430T0110Z/
SHELBY KY-ANDERSON KY-
904 PM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ANDERSON AND SHELBY
COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3856 8500 3851 8502 3852 8499 3849 8498
3846 8494 3847 8492 3846 8490 3844 8492
3838 8489 3833 8480 3824 8485 3830 8498
3834 8497 3834 8507 3842 8525 3860 8510
TIME...MOT...LOC 0104Z 222DEG 67KT 3839 8486
$$
KYC073-103-300110-
/O.CON.KLMK.SV.W.0035.000000T0000Z-140430T0110Z/
FRANKLIN KY-HENRY KY-
904 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 910 PM EDT
FOR HENRY AND NORTHWESTERN FRANKLIN COUNTIES...
AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POLSGROVE...MOVING
NORTHEAST AT 75 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF HENRY AND NORTHWESTERN FRANKLIN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3856 8500 3851 8502 3852 8499 3849 8498
3846 8494 3847 8492 3846 8490 3844 8492
3838 8489 3833 8480 3824 8485 3830 8498
3834 8497 3834 8507 3842 8525 3860 8510
TIME...MOT...LOC 0104Z 222DEG 67KT 3839 8486
WIND...HAIL 60MPH 0.75IN
$$
LG908
WWUS53 KLMK 300109
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT TUE APR 29 2014
KYC073-103-300119-
/O.EXP.KLMK.SV.W.0035.000000T0000Z-140430T0110Z/
FRANKLIN KY-HENRY KY-
909 PM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND NORTHWESTERN
FRANKLIN COUNTIES WILL EXPIRE AT 910 PM EDT...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3856 8500 3851 8502 3852 8499 3849 8498
3846 8494 3847 8492 3846 8490 3844 8492
3838 8489 3833 8480 3824 8485 3830 8498
3834 8497 3834 8507 3842 8525 3860 8510
TIME...MOT...LOC 0109Z 226DEG 56KT 3835 8479
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:25 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 29, 7:25 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 725 PM EDT Tue Apr 29 2014 ...Updated Aviation Discussion... .SHORT TERM (Now through Wednesday Night)... Issued at 305 PM EDT Tue Apr 29 2014 ...A few severe storms still possible mainly along and east of I-65 this afternoon/evening... The synoptic pattern this afternoon continues to feature a massive trough across much of the eastern 2/3rd of the CONUS. Strong PV anomalies continue to rotate around this trough, with the latest located over northwest AR this afternoon. The lift and cooler temperatures aloft associated with this anomaly will overspread the region, sparking showers and thunderstorms this afternoon/evening into tonight. The latest observational trends continue to show dewpoints mixing into the mid/upper 40s across areas west of I-65, as we mix into much drier air working in aloft. Gusts have really picked up over the last hour where the drier air has worked into portions of western KY and southern IN. While the increasing cloud cover should help limit these, some localized gusts of 40-45 mph will be possible in the next few hours, mainly along and west of I-65. The latest visible satellite imagery depicts a cu field developing across portions of TN and southern KY (right along the dewpoint gradient), with some radar returns beginning to show up. This region looks as if it will be the focus for convective development over the next couple of hours, with this activity quickly spreading northeast. The latest forecast soundings depict a well-mixed boundary layer, even east of the lower dewpoints, which means damaging winds along with large hail will be the main threats with these storms. Activity will continue to blossom further to the south late this afternoon, likely spreading into the Lake Cumberland and northern Bluegrass region this evening. Guidance continues to suggest a weak surface wave developing with this activity, which could help to bring slightly better low-level moisture and backed surface winds to the far southeastern CWA. This could bring a very small and conditional threat of an isolated tornado to this region, along with the other threats of large hail and damaging winds. The other aspect of these expected storms will be the potential for additional rainfall over already saturated grounds across east-central KY. PWATs are substantially lower today than they have been the last couple of days, therefore these storms won't be quite as efficient rain-producers. In addition, after the round of convection this afternoon/evening, the LLJ will set up across eastern KY, which should spread the heavy rain threat further east, leaving the northern Bluegrass and Lake Cumberland region with just some lingering shower activity overnight. Therefore, while localized flash flooding is certainly a possibility (especially across the Lake Cumberland region), do not feel it warrants the issuance of any headlines. On Wednesday, the occluded surface front will finally make its way through the region. There could be some additional shower development along this feature across the northern Bluegrass Wednesday morning into Wednesday afternoon, but believe most will stay dry. The main cold core of the system will pass to the north of the region, leaving much of the area capped for any diurnal shower activity. However, it does appear that enough forcing/cold air aloft may scrape southern IN during the afternoon to bring a few stray showers. Everyone will go dry Wednesday night as drier air builds into the region. Temperatures tonight will vary from the upper 40s west to the middle 50s east. Highs tomorrow will be cooler than today, with highs expected in the 60s to lower 70s. Wednesday night will be in the mid to upper 40s. .LONG TERM (Thursday through Tuesday)... Issued at 238 PM EDT Tue Apr 29 2014 A deep upper trof will reach from Canada southward through the Great Lakes into the eastern U.S. Thursday and Friday. Saturday will then be a transition day as the trof begins to lift out, replaced by upper ridging Sunday through Tuesday. As a result, we can expect cool weather Thursday and Friday with highs in the lower and middle 60s and lows in the lower and middle 40s...followed by highs in the 70s Sunday and Monday and around 80 by Tuesday. A few diurnal showers could still pop up Thursday and Friday afternoons, especially across southern Indiana and the northern Bluegrass, but anything that does mange to form will be small, isolated, and short-lived. Models have sped up a shortwave trof and associated cold frontal passage on Saturday, bringing it through earlier in the day. Will hold on to a very small PoP from southern Indiana to the Kentucky Blue Grass, but will continue earlier shifts' trends of reducing PoPs. That surface front may stall out somewhere around the KY/TN border Sunday/Monday before then returning to the north Monday night and Tuesday as low pressure organizes over the central Plains. We'll have ridging aloft and high pressure blocking the Gulf during this time. 1000-500 hPa moisture charts showing any moisture supply affecting us to be in the form of Pacific RH riding up and over the upper ridge. Sounding progs confirm very little low level moisture. So, for now will stick with dry weather in the forecast despite there being a front in the area. && .AVIATION (00Z TAF Update)... Issued at 725 PM EDT Tue Apr 29 2014 An upper-level disturbance continues to approach the area from the west. Showers and a few thunderstorms have already worked across the terminals, with more showers and a few thunderstorms expected through the evening. Will continue VCTS for a little longer before dropping thunder form the TAFs. Showers will push east tonight, but LEX may continue to be affected by some lingering precip. Ceilings generally will remain VFR unless a terminal is impacted by a thunderstorm, which would briefly reduce cigs/vsbys to MVFR or even IFR thresholds. With the rainfall this evening, could see some light fog at all sites early Wednesday morning. This will depend on cloud cover, winds, and dewpoints behind a passing frontal boundary. Guidance differs on the fog chance and the latest LAMP probabilities are only hinting at chance probabilities at BWG and LEX. For now, will continue the reduced vis at these two sites and hold off on SDF. Breezy westerly winds will relax this evening and become more southerly through the overnight hours. Winds will pick up out of the southwest Wednesday, with gusts around 20 knots possible by the afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........13 Aviation..........MJP
Hazardous weather outlook, Apr 29, 3:21 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 321 PM EDT TUE APR 29 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-301930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 321 PM EDT TUE APR 29 2014 /221 PM CDT TUE APR 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND EAST OF INTERSTATE 65 THIS EVENING. A FEW OF THESE STORMS COULD BECOME STRONG TO LOCALLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE EARLY THIS EVENING IN THE LAKE CUMBERLAND REGION OF EAST CENTRAL KENTUCKY. GROUNDS ACROSS PORTIONS OF EAST CENTRAL KENTUCKY REMAIN SATURATED FROM RECENT RAINFALL. THE ROUND OF THUNDERSTORMS THIS EVENING COULD LEAD TO SOME LOCALIZED FLOODING AND PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/13
In the hours before
Special weather statement, Apr 29, 7:02 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT TUE APR 29 2014
KYZ046-047-054>056-066-067-292320-
BOYLE KY-CASEY KY-GARRARD KY-LINCOLN KY-MARION KY-MERCER
KY-WASHINGTON KY-
702 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE
RAIN...HALF INCH HAIL...AND 40 TO 45 MPH WINDS...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF DANVILLE...AND MOVING
NORTHEAST AT 55 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARRODSBURG...
DANVILLE...
CALDWELL MANOR AND RIVERVIEW ESTATES...
BURGIN AND FAULCONER...
SHAKERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3755 8471 3744 8490 3759 8522 3794 8490
3796 8484 3789 8479 3790 8477 3785 8477
3786 8469 3782 8473 3783 8468 3779 8467
3780 8461 3779 8464 3773 8457 3775 8455
TIME...MOT...LOC 2302Z 225DEG 48KT 3762 8492
LGSpecial weather statement, Apr 29, 7:11 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT TUE APR 29 2014
KYZ025-028>030-034-038-045-292340-
BULLITT KY-HARDIN KY-JEFFERSON KY-MEADE KY-NELSON KY-SHELBY
KY-SPENCER KY-
711 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE
RAIN...HALF INCH HAIL...AND 40 TO 50 MPH WINDS...
AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELIZABETHTOWN...AND MOVING NORTHEAST AT 70
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
OKOLONA...
JEFFERSONTOWN...
FERN CREEK...
FAIRDALE...
LEBANON JUNCTION AND BOOTH...
BELMONT AND CLERMONT...
CEDAR GROVE AND HOBBS...
MOUNT WASHINGTON AND THIXTON...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3829 8568 3813 8525 3770 8563 3772 8564
3773 8568 3765 8574 3762 8580 3773 8619
TIME...MOT...LOC 2310Z 216DEG 62KT 3777 8582
LGLocal storm report, Apr 29, 7:17 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DANVILLE 37.64N 84.77W
04/29/2014 E0.50 INCH BOYLE KY PUBLIC
REPORT VIA TWITTER OF MARBLE SIZED HAIL IN DANVILLE
&&
EVENT NUMBER LMK1400510
LGSpecial weather statement, Apr 29, 7:22 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT TUE APR 29 2014
KYZ040>042-047>049-056-057-292350-
BOURBON KY-CLARK KY-FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON
KY-MERCER KY-WOODFORD KY-
722 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH MODERATE RAIN...HALF INCH HAIL...AND 40
TO 50 MPH WINDS...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NICHOLASVILLE...AND MOVING
NORTHEAST AT 60 MPH.
MODERATE RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND STRONG
GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
UNION MILLS AND EAST HICKMAN...
COLETOWN AND ATHENS...
CENTERVILLE AND PINE GROVE...
YORKTOWN AND WYANDOTTE...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
75 AND 98.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3802 8407 3775 8436 3764 8465 3767 8470
3769 8468 3768 8470 3770 8470 3772 8479
3779 8493 3795 8481 3809 8463 3813 8462
3821 8441 3820 8433 3815 8420
TIME...MOT...LOC 2322Z 229DEG 53KT 3782 8460
LGSpecial weather statement, Apr 29, 7:40 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT TUE APR 29 2014
KYZ030>035-038-300010-
FRANKLIN KY-HENRY KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER
KY-TRIMBLE KY-
740 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH MODERATE RAIN...HALF INCH HAIL...AND 40
MPH WINDS...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MIDDLETOWN...AND MOVING
NORTHEAST AT 75 MPH.
MODERATE RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 40 MPH UP TO 45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
LYNDON...
LOUISVILLE...
JEFFERSONTOWN...
TODDS POINT AND CHESTNUT GROVE...
SMITHFIELD AND JERICHO...
EMINENCE AND BELLVIEW...
DELVILLE AND DRENNON SPRINGS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
133 AND 134.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 8.
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
3855 8500 3851 8502 3852 8499 3849 8498
3846 8491 3844 8492 3842 8488 3838 8489
3835 8482 3809 8512 3802 8532 3809 8546
3812 8543 3810 8548 3821 8576 3868 8529
TIME...MOT...LOC 2340Z 219DEG 66KT 3821 8540
LGSpecial weather statement, Apr 29, 8:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 PM EDT TUE APR 29 2014
KYZ029>031-034-038-045-300055-
BULLITT KY-JEFFERSON KY-NELSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-
833 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE
RAIN...HALF INCH HAIL...AND 35 TO 40 MPH WINDS...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BARDSTOWN...AND MOVING NORTHEAST
AT 65 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING...MODERATE RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
SHEPHERDSVILLE...
SHELBYVILLE...
MIDDLETOWN...
NORMANDY AND ELK CREEK...
FINCHVILLE AND VEECH...
MIDDLETOWN HEIGHTS AND VEACHLAND...
CROPPER AND MULBERRY...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 117.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
19 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3840 8532 3835 8527 3835 8515 3830 8498
3828 8500 3825 8500 3781 8538 3793 8577
3842 8537
TIME...MOT...LOC 0033Z 211DEG 67KT 3797 8545
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:33 PM EDT | Special Weather Statement | LMK | Bullitt, Shelby, Spencer | 22 min |
| Apr 29, 10:51 PM EDT | River Flood Warning | LMK | Edmonson | 51 hr |
| Apr 29, 10:51 PM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 5 days |
| Apr 29, 10:53 PM EDT | River Flood Advisory | LMK | Hart | 36 hr |
| Apr 29, 10:55 PM EDT | River Flood Advisory | LMK | Bourbon | 33 hr |
| Apr 30, 3:28 PM EDT | River Flood Warning | LMK | Nicholas, Robertson | 65 hr |
| Apr 30, 3:52 PM EDT | River Flood Warning | LMK | Bourbon | 32 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.